White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Universality of the limit shape of convex lattice polygonal lines

Bogachev, LV and Zarbaliev, SM (2011) Universality of the limit shape of convex lattice polygonal lines. Annals of Probability, 39 (6). 2271 - 2317 (47). ISSN 0091-1798

Full text available as:
[img]
Preview
Text
bogachev2pdf.pdf

Download (521Kb)

Abstract

Let Π_n be the set of convex polygonal lines Γ with vertices on Z^2_+ and fixed endpoints 0 = (0, 0) and n = (n_1, n_2). We are concerned with the limit shape, as n → ∞, of "typical" Γ ∈ Π_n with respect to a parametric family of probability measures {P^r_n, 0 < r < 1} on Π_n, including the uniform distribution (r = 1) for which the limit shape was found in the early 1990s independently by A.M. Vershik, I. Bárány and Ya.G. Sinai. We show that, in fact, the limit shape is universal in the class {P^r_n}, even though P^r_n (r ≠ 1) and P^1_n are asymptotically singular. Measures P^r_n are constructed, following Sinai’s approach, as conditional distributions Q^r_z(·|Π_n), where Q^r_z are suitable product measures on the space Π = U_n Π_n, depending on an auxiliary "free" parameter z = (z1,z2). The transition from (Π,Q^r_z) to (Π_n,P^r_n) is based on the asymptotics of the probability Q^r_z(Π_n), furnished by a certain two-dimensional local limit theorem. The proofs involve subtle analytical tools including the Möbius inversion formula and properties of zeroes of the Riemann zeta function.

Item Type: Article
Copyright, Publisher and Additional Information: © 2011 Institute of Mathematical Statistics. Reproduced in accordance with the publisher's self-archiving policy.
Keywords: Convex lattice polygonal lines; Limit shape; Randomization; Local limit theorem
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Maths and Physical Sciences (Leeds) > School of Mathematics (Leeds) > Statistics (Leeds)
Depositing User: Symplectic Publications
Date Deposited: 13 Oct 2011 13:52
Last Modified: 04 Dec 2014 12:07
Published Version: http://dx.dio.org/10.1214/10-AOP607
Status: Published
Publisher: Institute of Mathematical Statistics
Refereed: Yes
Identification Number: 10.1214/10-AOP607
URI: http://eprints.whiterose.ac.uk/id/eprint/43328

Actions (repository staff only: login required)